Day 6 on husband's Paxil wean...

Discussion in 'The Watercooler' started by gcvmom, Oct 11, 2008.

  1. gcvmom

    gcvmom Here we go again!

    and I think his symptoms are creeping back.

    Last night he was VERY reactive to minor things and became very argumentative, defensive, and LOUD over something very innocent and trivial.

    Tonight, he is moody for the first time in a loooooong time, and when I ask if he's okay, he mumbles something about being bored and starts complaining about sex again (this was his big Obsessive Compulsive Disorder (OCD)-type thing in the past).

    So I guess I just need to continue keeping my eyes open and try not to get sucked into his moods. It's hard not to do, but if I remember that this is his "illness" I think I'll be better able to cope this time.

    I take the boys to see the psychiatrist (same one husband just saw) on Monday, so perhaps when they're out of the room I can give him an off-the-record update... and encourage husband to call just to check in next week.

    He cut his Paxil dose by 1/4 last Monday per the psychiatrist. He'll go down another 1/4 this Monday, continuing for a week, then another, and so on until he's done. Then he's supposed to start adding Trileptal. Once he gets to the target dose of Trileptal the neuro said he could start backing off the Lamictal. I have a feeling that his mood issues are going to become something to reckon with before he even gets to that point.

    Sigh. This is probably the beginning of a bumpy ride for a while. Please pray that he still has enough self awareness to see what's happening in himself.

    Thanks!
     
  2. mrscatinthehat

    mrscatinthehat Seussical

    Hugs. Coming off Paxil is rough business. I did it. I had a long battle with it. (Now I'm on no medications)

    Hugs again. Hang tough.

    beth
     
  3. Steely

    Steely Active Member

    Many hugs and prayers sent your way. I know the medication merry go round too well, and it stinks.

    What does it mean when you say he "complains about sex"?

    And, Lamictal and Trileptal are not exactly within the same category. I mean they are both mood stabilizers, but Lamictal is supposed to help more with depression, so it is feasible that he stay on both. Sometimes people who are mood labile need 2 mood stabs., especially one like Trileptal that evens out the highs and lows, and Lamictal that concentrates more on the lows.

    Hugs.
     
    Last edited: Oct 11, 2008
  4. gcvmom

    gcvmom Here we go again!

    Steely, he's supposed to come off the Lamictal because he was getting rashes periodically since starting it, and he still has seizures while on it (that's the whole reason he started it -- the mood improvement was just a surprise bonus). So that's why he's eventually going to Trileptal.

    I think the psychiatrist wanted him off the Paxil so he could narrow down any problems that come up with a more simplified medication mix. Perhaps he as something better in mind for husband because he knows his whole history, even parts husband has never told him.

    I'll pm you about the other stuff.
     
  5. Steely

    Steely Active Member

    Ohhhhhh........I understand now. Rashes on Lamictal are life threatening.

    Prayers being sent your way that things improve.
     
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Praying things won't get too bad as he continues to wean off the Paxil and that he becomes self aware. Hugs.
     
  7. KTMom91

    KTMom91 Well-Known Member

    Sending prayers that things will even out for husband. Sending hugs to you.
     
Loading...